cymbalta

Discussion in 'Fibromyalgia Main Forum' started by taniar, Jan 1, 2011.

  1. taniar

    taniar New Member

    had side effects nausea, gastro problems, dizzy.

    Can anyone tell me if this goes away after longer use. only tried it twice.

    thanks to all.

    Tania
  2. kat211

    kat211 New Member

    when I first started on 30mg. I also vaugely remember having other side effects as well. I am now on 60mg and have no side effects. I think it took a couple of months for it to go away completely.

    Although I see cymbalta as being a godsend for me, I must add my usual side note about medications. There is no one medication that will help all of us, or that we will all react to the sam. As different as we all are, and as our experiences with these DDs are, our reactions to BOTH prescription medications and otc vitamins and supplements are as well. That said, in order to see if a medication or vit or supp will work for you, you must give it time. two dosages is not enough time to judge efficacy of a medication.

    When have you taken the medication? Have you taken it on an empty stomach? I know that I must take mine after I eat breakfast. If I mess up and take it with my pre-breakfast pills I will be sick to my stomach for a while.

    From personal experience with trying new medications, and I have a bunch, I'd personally hang in there for at least a month with it. Unless you have an allergic reaction or it just gets to be too much for you.
  3. GeminiMoon

    GeminiMoon Member

    Hi Tania: My experience with it has been mostly positive with a few side effects. I have learned to manage these side effects because of the benefits that I have received from taking it.

    I have been taking it for 2 years. Side effects do lessen after a few weeks. My problems were that it made me hyper and I had trouble relaxing; still do sometimes.

    However, the plus side is that it give me a little energy which is often lacking because of the CFS/Fibro that I have.

    It's not a cure-all but it does help me. And I hope my message helps you. If you decide to stick with it for awhile, get something to soothe your tummy like peppermint tea or tums.

    Take care & good luck with it!
  4. PainSux

    PainSux New Member

    I was on Cymbalta several years ago. I cannot quite recall why I stopped. Today I met my new Rheumy & my PCP had dc'd my Savella bc of the severe side effects & I was concerned about pain control when it returns. Savella worked great for that.

    I was discussing it w/my husband & we recalled that I had night terrors after a hospitalization in '07 for severe migraines & they treated me every four hours w/iv dilaudid, for pain & zoftran for the nausea/vomiting. What I am questioning is if anyone on cymbalta alone has had terrors. I tend to think that the reason I had them when I returned home was because of the combination of them in my system. I had been hospitalized for 2.5 days & they medicated me every 4-6 hours iv push. It never got rid of the headache during hospitalization.

    Thanks for any help.